Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 166, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jul 1, 2005, 2:24 PM EDT for Campbell County, Claiborne County, Tennessee. It was in force for 66 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2005, 2:24 PM EDT (18:24 UTC)
- Expired
- Jul 1, 2005, 3:30 PM EDT
- In force
- 66 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
Counties Campbell County, TN, Claiborne County, TN
The radar
The Knoxville radar (KMRX), 55 km from the middle of the area, began a volume at 18:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 2:50 PM EDT | TSTM WND DMG | Harrogate-Shawanee, TN | FEW TREES DOWN IN HARROGATE. REPORTED BY 911 DISPATCHER. |
| Jul 1, 3:15 PM EDT | TSTM WND DMG | Speedwell, TN | SEVERAL TREES DOWN IN AND AROUND SPEEDWELL. REPORTED BY 911 DISPATCHER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.4 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1325 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 939 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMRX 011824
SVRMRX
TNC013-025-011930-
/O.NEW.KMRX.SV.W.0166.050701T1824Z-050701T1930Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
224 PM EDT FRI JUL 1 2005
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CAMPBELL COUNTY IN EAST TENNESSEE
THIS INCLUDES THE CITY OF LA FOLLETTE
CLAIBORNE COUNTY IN EAST TENNESSEE
* UNTIL 330 PM EDT
* AT 222 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 14 MILES NORTH OF LA FOLLETTE
TO 25 MILES WEST OF JACKSBORO...OR ALONG A LINE EXTENDING FROM 14
MILES NORTH OF LA FOLLETTE TO 10 MILES NORTH OF WARTBURG...AND
MOVING EAST AT 30 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
LA FOLLETTE AND JACKSBORO BY 250 PM EDT
HARROGATE-SHAWANEE BY 300 PM EDT
TAZEWELL BY 325 PM EDT
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
LAT...LON 3652 8338 3634 8366 3634 8374 3641 8378
3645 8385 3639 8396 3629 8396 3630 8403
3623 8408 3625 8422 3619 8424 3623 8431
3622 8437 3639 8431 3645 8435 3659 8412
3660 8346
$$
GH2 follow-up statements
000
WWUS54 KMRX 011900
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
256 PM EDT FRI JUL 1 2005
TNC013-025-011930-
/O.CON.KMRX.SV.W.0166.000000T0000Z-050701T1930Z/
CAMPBELL TN-CLAIBORNE TN-
256 PM EDT FRI JUL 1 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 330 PM EDT FOR
CLAIBORNE AND CAMPBELL COUNTIES...
AT 252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM ARTHUR TO SPEEDWELL
TO LA FOLLETTE...MOVING EAST AT 20 MPH. THE STRONGEST STORM WAS
NEAR CLAIRFIELD IN NORTHWESTERN CLAIBORNE COUNTY.
LAT...LON 3652 8338 3634 8366 3634 8374 3641 8378
3645 8385 3639 8396 3629 8396 3630 8403
3623 8408 3625 8422 3619 8424 3623 8431
3622 8437 3639 8431 3645 8435 3659 8412
3660 8346
$$
GM000
WWUS54 KMRX 011929
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
329 PM EDT FRI JUL 1 2005
TNC013-025-011939-
/O.EXP.KMRX.SV.W.0166.000000T0000Z-050701T1930Z/
CAMPBELL TN-CLAIBORNE TN-
329 PM EDT FRI JUL 1 2005
...THE SEVERE THUNDERSTORM WARNING FOR CLAIBORNE AND CAMPBELL
COUNTIES EXPIRES AT 330 PM EDT...
THE STORMS THAT PROMPTED THE WARNING HAD WEAKENED BELOW SEVERE
LEVELS. THEREFORE...THE WARNING HAS BEEN ALLOWED TO EXPIRE.
THERE ARE STILL STORMS IN THE AREA...PLEASE PAY ATTENTION TO
CONDITIONS AND INFORMATION UNTIL THE STORMS HAVE PASSED.
LAT...LON 3652 8338 3634 8366 3634 8374 3641 8378
3645 8385 3639 8396 3629 8396 3630 8403
3623 8408 3625 8422 3619 8424 3623 8431
3622 8437 3639 8431 3645 8435 3659 8412
3660 8346
$$
GMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 9:55 AM EDT, 4 hours 29 minutes earlier.
Area forecast discussion, Jul 1, 9:55 AM EDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 955 AM EDT FRI JUL 1 2005 .DISCUSSION...FOG BURNING OFF AND SKIES MOSTLY SUNNY THIS MID MORNING. GOOD HEATING EARLY WILL ALLOW FOR MOD-STRONG INSTABILITY THIS AFTERNOON WITH GOOD LOW LEVEL LAPSE RATE. UPPER TROUGH MOVING E TO THE NORTH OF TN WILL AID IN LIFT. BEST CONVERGENCE EARLY ALONG NORTHERN PLATEAU THEN PROGRESSES SE THROUGH THE MRX CWA FOR THE REMAINDER OF DAYLIGHT HOURS. HAIL THREAT LOOKS LOW BUT CHANCE FOR DAMAGING WINDS IS ON TRACK. CURRENT FCST OF MORE CLOUD COVER AND SLIGHTLY LOWER MAX TEMPS FOR TDY REMAINS THE SAME. RAISED POPS TO LIKELY AREA-WIDE. STORM MOTIONS TO THE SE NEAR 15 MPH MAY LESSEN MINOR FLOODING THREAT BUT HOURLY RATES AROUND THREE QUARTERS TO ONE INCH WILL BE COMMON. && .MRX WATCHES/WARNINGS/ADVISORIES... NC......NONE. TN......NONE. VA......NONE. && SON
Hazardous weather outlook, Jul 1, 4:00 AM EDT, 10 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 400 AM EDT FRI JUL 1 2005 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-020830- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 400 AM EDT (300 AM CDT) FRI JUL 1 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWESTERN VIRGINIA AND EXTREME SOUTHWESTERN NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA THIS MORNING...AND INCREASE IN COVERAGE DURING THE AFTERNOON INTO THE EVENING HOURS. A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE. THE MAIN THREATS WILL BE THE POSSIBILITY OF DAMAGING WINDS...HAIL...AND LOCALLY HEAVY RAINFALL...WHICH MAY CAUSE SOME LOCALIZED FLOODING OF LOW LYING AND FLOOD PRONE AREAS. .DAYS TWO THROUGH SEVEN (SATURDAY THROUGH THURSDAY)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A COLD FRONT WILL PASS SOUTHEAST OF THE REGION BY SATURDAY MORNING ...RESULTING IN DRY WEATHER FOR BOTH SATURDAY AND SUNDAY. A SLIGHT CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS...RETURNS TO THE FORECAST ON THE FOURTH OF JULY. THE REMAINDER OF THE PERIOD WILL BE A TYPICAL SUMMERTIME PATTERN ...WITH MAINLY A CHANCE OF SHOWERS AND STORMS IN THE AFTERNOON AND EVENING EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED IN A FEW AREAS THIS AFTERNOON AND EVENING. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. TG
In the hours before
Special weather statement, Jul 1, 1:00 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 100 PM EDT FRI JUL 1 2005 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-012200- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 100 PM EDT...(1200 PM CDT) FRI JUL 1 2005 ...GUSTY WINDS AND LOCALLY HEAVY RAINFALL EXPECTED ACROSS MUCH OF THE AREA THIS AFTERNOON... A LINE OF THUNDERSTORMS...DEVELOPING ACROSS NORTHERN ALABAMA AND MIDDLE TENNESSEE...WILL MOVE EAST AROUND 20 MPH ACROSS THE AREA THIS AFTERNOON. WIND GUSTS NEAR 40 MPH WILL BE COMMON WITH THESE STORMS. HEAVY DOWNPOURS OF RAIN WILL ALSO ACCOMPANY THESE STORMS. HOURLY RAINFALL RATES WILL BE NEAR THREE QUARTERS OF AN INCH...WITH HIGHER RATES WITH THE STRONGEST STORMS. THIS LOCALLY HEAVY RAINFALL MAY RESULT IN SOME MINOR FLOODING OF SMALL STREAMS AND STREETS. FREQUENT LIGHTNING STRIKES SHOULD BE EXPECTED. SMALL HAIL IS ALSO POSSIBLE. THESE STORMS WILL BE MOVING THROUGH THE AREA DURING THE HOURS OF MAXIMUM DAYTIME HEATING. THERE IS A CHANCE FOR SOME OF THESE STORMS WILL REACH SEVERE LIMITS AND PRODUCE WIND GUSTS AROUND 60 MPH AND HAIL THE SIZE OF PENNIES. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES ON THIS WEATHER SITUATION. SON
Local storm report, Jul 1, 1:18 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
118 PM EDT FRI JUL 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG 1 E PIGEON FORGE 35.79N 83.54W
06/30/2005 SEVIER TN UTILITY COMPANY
NUMEROUS TREES AND POWERLINES DOWNED ALL OVER UPPER
MIDDLE CREEK FROM DOLLYWOOD AMUSEMENT PARK TO CATONS
CHAPEL. REPORTED BY SEVIER COUNTY ELECTRIC.
0535 PM TSTM WND DMG GATLINBURG 35.72N 83.49W
06/30/2005 SEVIER TN UTILITY COMPANY
SEVERAL TREES AND POWERLINES DOWNED IN AND AROUND
GATLINBURG. REPORTED BY SEVIER COUNY ELECTRIC.
&&
FERRELLLocal storm report, Jul 1, 1:50 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
150 PM EDT FRI JUL 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0109 PM TSTM WND DMG 3 SSW PIKEVILLE 35.57N 85.22W
07/01/2005 BLEDSOE TN LAW ENFORCEMENT
1 TREE DOWN ACROSS MCRENOLDS ROAD. REPORTED BY DISPATCH.
0115 PM TSTM WND DMG DUNLAP 35.37N 85.39W
07/01/2005 SEQUATCHIE TN LAW ENFORCEMENT
FROM 115 PM THROUGH 125 PM EDT...NUMEROUS TREES DOWN
COUNTYWIDE. REPORTED BY DISPATCH.
&&
FERRELLThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 1:08 PM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, Marion, Sequatchie | 57 min |
| Jul 1, 1:31 PM EDT | Severe Thunderstorm Warning | MRX | Morgan, Roane, Scott | 44 min |
| Jul 1, 1:38 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton, Meigs, Rhea | 52 min |
| Jul 1, 2:16 PM EDT | Severe Thunderstorm Warning | MRX | Morgan, Roane, Scott | 47 min |
| Jul 1, 2:19 PM EDT | Severe Thunderstorm Warning | MRX | Bradley, McMinn | 59 min |
| Jul 1, 2:30 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton, Meigs | 37 min |
| Jul 1, 2:46 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Union | 60 min |
| Jul 1, 2:59 PM EDT | Severe Thunderstorm Warning | MRX | Polk | 65 min |
| Jul 1, 3:02 PM EDT | Severe Thunderstorm Warning | MRX | Knox, Loudon | 58 min |
| Jul 1, 3:19 PM EDT | Severe Thunderstorm Warning | MRX | Monroe | 56 min |
| Jul 1, 3:27 PM EDT | Severe Thunderstorm Warning | MRX | McMinn | 23 min |
| Jul 1, 3:36 PM EDT | Severe Thunderstorm Warning | MRX | Blount | 54 min |
| Jul 1, 3:45 PM EDT | Severe Thunderstorm Warning | MRX | Grainger | 60 min |
| Jul 1, 4:07 PM EDT | Severe Thunderstorm Warning | MRX | Hamblen, Jefferson | 53 min |
| Jul 1, 5:47 PM EDT | Severe Thunderstorm Warning | MRX | Washington | 43 min |
| Jul 1, 6:15 PM EDT | Severe Thunderstorm Warning | MRX | Sullivan | 26 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.